Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 78, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 11, 2005, 11:21 AM CDT for Greene County, Polk County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2005, 11:21 AM CDT (16:21 UTC)
- Expired
- Jun 11, 2005, 11:58 AM CDT
- In force
- 37 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Greene County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 9 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1149 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 111621
SVRSGF
MOC077-167-111715-
/O.NEW.KSGF.SV.W.0078.050611T1621Z-050611T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1121 AM CDT SAT JUN 11 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN SOUTHWEST MISSOURI.
POLK COUNTY IN SOUTHWEST MISSOURI.
* UNTIL 1215 PM CDT.
* AT 1117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WALNUT GROVE TO ASH GROVE TO 5 MILES NORTHWEST OF BILLINGS...
AND MOVING EAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE...
NEAR WALNUT GROVE BY 1130 AM CDT.
NEAR WILLARD BY 1145 AM CDT.
NEAR BROOKLINE BY 1150 AM CDT.
NEAR PLEASANT HOPE BY 1215 PM CDT.
THE TOWNS OF BOIS DARC...CAVE SPRINGS...SACVILLE...GLIDEWELL...
BRIGHTON...EBENEZER AND GALLOWAY ARE ALSO IN THE PATH OF THESE SEVERE
THUNDERSTORMS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3739 9370 3726 9370 3710 9369 3714 9308
3735 9308 3751 9318
$$
GAEDE2 follow-up statements
000
WWUS53 KSGF 111643
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1142 AM CDT SAT JUN 11 2005
MOC077-167-111715-
/O.CON.KSGF.SV.W.0078.000000T0000Z-050611T1715Z/
POLK MO-GREENE MO-
1142 AM CDT SAT JUN 11 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR GREENE AND POLK
COUNTIES UNTIL 1215 PM CDT...
AT 1139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF MORRISVILLE TO WILLARD TO REPUBLIC...
AND MOVING EAST AT 15 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR WILLARD BY 1150 AM CDT.
NEAR BROOKLINE BY NOON CDT.
NEAR PLEASANT HOPE BY 1210 PM CDT.
NEAR SPRINGFIELD BY 1215 PM CDT.
THE TOWNS OF CAVE SPRINGS...BOIS DARC...SACVILLE...BRIGHTON...
GLIDEWELL...EBENEZER AND GALLOWAY ARE ALSO IN THE PATH OF THIS LINE
OF SEVERE THUNDERSTORMS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3739 9370 3726 9370 3710 9369 3714 9308
3735 9308 3751 9318
$$
GAEDE000
WWUS53 KSGF 111658
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1158 AM CDT SAT JUN 11 2005
MOC077-167-111708-
/O.CAN.KSGF.SV.W.0078.000000T0000Z-050611T1715Z/
POLK MO-GREENE MO-
1158 AM CDT SAT JUN 11 2005
...THE SEVERE THUNDERSTORM WARNING FOR GREENE AND POLK COUNTIES HAS
BEEN CANCELLED...
AT 1156 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.
LAT...LON 3739 9370 3726 9370 3710 9369 3714 9308
3735 9308 3751 9318
$$
GAEDEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:08 AM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Jun 11, 6:08 AM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 608 AM CDT SAT JUN 11 2005 .DISCUSSION... CONVECTION ON THE DOORSTEP OF THE FORECAST AREA EARLY THIS MORNING. MAIN FORECAST CONCERN IN THE SHORT TERM WILL BE HOW THIS SYSTEM EVOLVES AND THE RESULT ON PRECIPITATION CHANCES. A PIECE OF UPPER ENERGY EJECTED NORTHEAST INTO THE CENTRAL PLAINS TOUCHING OFF THE STORMS EARLIER IN THE EVENING. LEADING EDGE OF THE PRECIPITATION HAS FORMED INTO BOWING SEGMENT. THE SOUTHERN END OF THE LINE IS BEGINNING TO FLOP OVER AND BECOME MORE EAST/WEST POSITIONED WHILE THE NORTHERN HALF OF THE LINE IS PROGRESSING EASTWARD. WILL PROBABLY GO LIKELY POPS GENERALLY NORTHWEST OF A JOPLIN TO OSAGE BEACH LINE THIS MORNING...NOT TOO CONFIDENT THE SOUTHERN END OF THE LINE WILL GET MUCH PAST JOPLIN. LOOKING FURTHER WEST...CONVECTION HAS BLOSSOMED ACROSS WESTERN OKLAHOMA. UNSURE HOW LONG THE SYSTEM WILL HOLD TOGETHER. HOWEVER...THERE COULD POSSIBLY BE A REMNANT CIRCULATION LEFT OVER WHICH PUSHES INTO THE FORECAST AREA LATER TODAY. ONCE AGAIN IF CLOUDS CLEAR ENOUGH FROM THE MORNING CLOUDS AND PRECIPITATION...THEN MORE SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING AS HAS OCCURRED THE PREVIOUS COUPLE OF DAYS. THERE WILL LIKELY BE SOME OUTFLOW BOUNDARIES PRESENT...AND MLCAPES SHOULD BE AROUND 2000 J/KG IF TEMPERATURES CAN WARM INTO THE MIDDLE 80S. WITH HIGH PWS AND SLOW STORM MOVEMENT...LOCALIZED FLOODING WILL AGAIN BE POSSIBLE TODAY AND THIS EVENING. NOT MUCH CHANGE FROM THE PREVIOUS FORECAST REGARDING POPS INTO EARLY NEXT WEEK. GOING WITH THE GFS FORECAST FOR ARLENES TRACK...THEREFORE DID NOT INCLUDE HIGH POPS ON SUNDAY ACROSS SOUTH-CENTRAL MISSOURI AS FORECAST BY THE NAM. LOOKS LIKE THE FORECAST AREA WILL STAY IN A WARM AND UNSTABLE AIRMASS AS THE SURFACE FRONT ACROSS THE PLAINS WONT PUSH THROUGH UNTIL MONDAY NIGHT. THIS WILL RESULT IN WIDELY SCATTERED THUNDERSTORMS (30 TO 40 POP COVERAGE IN GRIDS) DURING THE LATE AFTERNOON AND EARLY EVENING HOURS ACROSS THE ENTIRE FORECAST AREA. IN ADDITION...CONVECTIVE COMPLEXES WILL LIKELY INITIATE OVER THE PLAINS AND MAY POSSIBLY AFFECT SOUTHEAST KANSAS AND FAR WESTERN MISSOURI DURING THE LATE NIGHT HOURS TONIGHT AND SUNDAY NIGHT. DRY WEATHER LOOKS ON TAP ON TUESDAY AND WEDNESDAY AS DRIER AND STABLE AIR FILTERS IN BEHIND THE FRONT. SAW && .AVIATION... FOR THE 12Z TAFS...LOOKING AT LAST FEW HOURS OF REGIONAL RADAR...IT APPEARS THAT THE CONVECTION OVER NORTHEASTERN OKLAHOMA IS HOLDING TOGETHER AND WILL LIKELY SWEEP THROUGH BOTH TAF SITES LATER THIS MORNING. WILL MONITOR CLOSELY FOR TAF UPDATES THROUGH THE MORNING. BROWNING && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Jun 11, 6:00 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT SAT JUN 11 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CDT SAT JUN 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS. SOME STORMS CAPABLE OF PRODUCING:
FREQUENT CLOUD TO GROUND LIGHTNING.
HAIL UP TO THE SIZE OF NICKELS.
WINDS IN EXCESS OF 60 MPH.
AND HEAVY RAINFALL WITH LOCALIZED FLOODING.
AREAS AFFECTED AND TIMING:
SCATTERED NON-SEVERE THUNDERSTORMS GENERALLY NORTHWEST OF A BRANSON
TO HOUSTON LINE THIS MORNING. STRONG TO SEVERE THUNDERSTORMS POSSIBLE
ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND EVENING.
DISCUSSION:
THUNDERSTORMS MOVING ACROSS THE AREA THIS MORNING MAY CONTAIN WIND
GUSTS TO 40 MPH. HOWEVER...THE MAIN THREAT WILL BE LOCALLY HEAVY
RAINFALL AND MINOR FLOODING.
IF SUFFICIENT CLEARING DEVELOPS IN THE WAKE OF THE MORNING CLOUDS AND
PRECIPITATION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
DURING THE AFTERNOON AND EVENING HOURS. DAMAGING WINDS AND NICKEL
SIZE HAIL WILL BE THE MAIN THREATS...IN ADDITION TO HEAVY RAINFALL
AND LOCALIZED FLOODING.
ADDITIONAL STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE TONIGHT
AS A THUNDERSTORM COMPLEX OVER THE CENTRAL PLAINS TRACKS EASTWARD
INTO SOUTHEAST KANSAS AND FAR WESTERN MISSOURI TOWARD DAWN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SOUTHWEST FLOW ALOFT WILL BRING SEVERAL UPPER LEVEL
DISTURBANCES ACROSS THE REGION THROUGH MONDAY
NIGHT...BEFORE A COLD FRONT FINALLY PUSHES THROUGH THE OZARKS
REGION. ABUNDANT LOW-LEVEL MOISTURE WILL ALLOW FOR STRONG TO
POSSIBLY SEVERE THUNDERSTORM DEVELOPMENT. IN
ADDITION...LOCALLY HEAVY RAINFALL MAY PRODUCE MINOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SAWIn the hours before
Special weather statement, Jun 11, 9:17 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 917 AM CDT SAT JUN 11 2005 KSZ073-MOZ066-111445- BOURBON-VERNON- 917 AM CDT SAT JUN 11 2005 ...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND VERNON COUNTIES UNTIL 945 AM CDT... AT 912 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR REDFIELD...OR 8 MILES WEST OF FORT SCOTT... AND MOVING NORTHEAST AT 40 MPH. THIS STORM WILL BE... NEAR FULTON BY 930 AM CDT. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. GAEDE
Special weather statement, Jun 11, 10:19 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1019 AM CDT SAT JUN 11 2005 MOZ088-093-111545- JASPER-NEWTON- 1019 AM CDT SAT JUN 11 2005 ...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES UNTIL 1045 AM CDT... AT 1016 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SAGINAW...OR 7 MILES NORTHWEST OF NEOSHO...AND MOVING EAST AT 30 MPH. THIS STORM WILL BE... NEAR DIAMOND BY 1025 AM CDT. 6 MILES NORTH OF GRANBY BY 1030 AM CDT. NEAR SARCOXIE BY 1045 AM CDT. WINDS UP TO 50 MPH IN ADDITION TO BRIEF HEAVY RAINFALL CAN BE EXPECTED WITH THIS STORM. GAEDE
Special weather statement, Jun 11, 10:42 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1042 AM CDT SAT JUN 11 2005 MOZ094-102-111645- BARRY-LAWRENCE- 1042 AM CDT SAT JUN 11 2005 ...SIGNIFICANT WEATHER ADVISORY FOR BARRY AND LAWRENCE COUNTIES UNTIL 1145 AM CDT... AT 1038 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SARCOXIE TO FAIRVIEW TO 5 MILES WEST OF EXETER...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF MONETT TO 7 MILES SOUTHWEST OF MONETT TO 16 MILES NORTH OF PEA RIDGE...AND MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL BE... NEAR PURDY BY 1100 AM CDT. NEAR MOUNT VERNON BY 1125 AM CDT. NEAR VERONA BY 1130 AM CDT. NEAR AURORA BY 1145 AM CDT. WINDS AROUND 50 MPH IN ADDITION TO BRIEF HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS. GAEDE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:22 PM CDT | Flash Flood Warning | SGF | Ozark | 6 hr |
| Jun 11, 12:07 PM CDT | Flash Flood Warning | SGF | Oregon | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.